• Gemzar and carboplatin and hair loss

    Asked by Lynae on Saturday, December 15, 2012

    Gemzar and carboplatin and hair loss

    I am on Gemzar and Carboplatin. I am on session 2 with second dose comming up. Had to postpone due to white cell count. My question is this, when does one start to lose thier hair ? I shaved my head the 1st week of chemo so I would not have to experience the loss so hard. It has been growing back rather well. Leg hair has turned into tall trees. Is this a good indication that I will not go through the loss?

    9 Answers from the Community

    9 answers
    • carm's Avatar

      Lynae, hi my name is carm and I am an oncology nurse. Generally hair will begin to shed after a couple of weeks. With gemcitibine not so much but with carbo it usually does. When hair regrows it is usually stronger so it can be more resistant to the chemo. I wouldn't shave until you get confirmation that it is falling out. Best of luck, Carm.

      almost 4 years ago
    • SpunkyS's Avatar

      I started losing hair in the middle of cycle two, which was the 4-5 dose of chemo. Isn't having to wait out a low blood count the most frustrating thing? Well, after the C thing altogether.

      almost 4 years ago
    • packerbacker's Avatar

      Hi, Lynae. I only got Carboplat, and I didn't lose my hair. In fact, it is coarser than before, and I got a body wave a few months ago that is still holding (usually it doesn't)! Maybe you won't lose your hair. Best of luck to you on your journey!

      almost 4 years ago
    • BuckeyeShelby's Avatar

      I am on taxol & carboplactin. Every 3 weeks for 6 treatments. I started losing hair about 3 days before my second session. Weird things to consider if you do lose hair. The loss of nose hair is weird! Good luck!

      almost 4 years ago
    • Ster's Avatar

      Dear Lynae,

      I had the Gemzar and Carbo combo when I was first diagnosed.I was told that hair loss is NOT a primary side effect of these drugs. My hair never fell out. Most women get Taxol and that does cause hair loss. Best of luck and buzz me (excuse the pun) if you have any other questions. I had carbo a second time and no hair loss there either....

      almost 4 years ago
    • FreeBird's Avatar

      My dad has had Gemzar monotherapy, and at another time, he had taxol + carboplatin. With the taxol and carboplatin, hair loss began after several sessions, several weeks, in small clumps. Then he had me buzz his head for him. With the Gemzar, he experienced no hair loss.

      almost 4 years ago
    • SueRae1's Avatar

      I am on the same two drugs (as well as avastin). my previous cocktail Paclitaxel & Avastin caused my hair to start falling out after I started my 2nd infusion cycle, I opted for a buzz cut instead of a full shave. I switch to Gemzar + Carboplatin + Avastin in mid July and my hair started growing back in October, so your hair may continue to grow. BTW Carboplatin is rough on all blood counts. I've missed several infusions due to low white cells, low platelets and low hemoglobin. It's just part of the process. My oncologist prescribed neupogen to help with the white blood count. Pricey but it works. BTW I am getting really good results with this cocktail. My last two scans have shown that my lesion is shrinking.,

      almost 4 years ago
    • Ydnar2xer's Avatar

      I'm sorry that you, too, have to have Carboplatin. It's the only drug that really seems to affect me and boy, does it. Knocks my energy completely out, stains my nails purpley-orange, etc. Hang in there. We are all pulling for you!

      almost 4 years ago
    • coopcrew's Avatar

      In my front line treatment, I had carboplatin and taxol and lost my hair in the third week after starting. Now in my recurrence I started with carboplatin and doxil and have not lost hair except that a few more fall out each time I wash my hair. However the doxil did not seem to work so my oncologist switched me to carboplatin with taxol again today. I expect to lose my hair in 3 weeks.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more ovarian and fallopian tube cancer questions.  Also, don't forget to check out our Ovarian and Fallopian Tube Cancer page.